Ask a doctor

4 Days Using Retin-A, is it Normal for my Face to Burn/Sting? (Photos)

I just started using Retin-A, 0.0025% four days ago. Is it normal for it to burn sting when i put the gel on and my face is very dry skin is flakin off and I have big red patches around mouth and cheeks thanks

Doctor Answers (2)

Retin-A Burning and Stinging

+4

While it is normal for some redness, burning, or stinging from Retin-A, your photos suggest your results may be a bit more than I would be comfortable with. I recommend patients slowly begin a Retin-A regimen, a few times a week, at night; as well as daily sunscreen and moisturizer. I don't know how your physician recommended you apply it, but I would suggest you check in with him/her for reevaluation and possible change in frequency of application or strength of prescription.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Retin-A and dry skin

+2

There are a number of things that may be causing your irritation. Retin-A may cause irritation in some patients, and the gel carrier that the medication is suspended in may also be contributing.  Furthermore, using other products along with Retin-A may increase the likelihood of irritation.  I recommend that you consult your prescribing dermatologist, bringing along all topical preparations (soaps, moisturizers, toners, etc) to determine the most likely cause.

Dallas Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...